The conjoinability relation in Lambek calculus and linear logic

Journal of Logic, Language and Information 3 (2):121-140 (1994)
  Copy   BIBTEX


In 1958 J. Lambek introduced a calculusL of syntactic types and defined an equivalence relation on types: x y means that there exists a sequence x=x1,...,xn=y (n 1), such thatx i x i+1 or xi+ x i (1 i n). He pointed out thatx y if and only if there is joinz such thatx z andy z. This paper gives an effective characterization of this equivalence for the Lambeck calculiL andLP, and for the multiplicative fragments of Girard's and Yetter's linear logics. Moreover, for the non-directed Lambek calculusLP and the multiplicative fragment of Girard's linear logic, we present linear time algorithms deciding whether two types are equal, and finding a join for them if they are.



    Upload a copy of this work     Papers currently archived: 76,168

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Linguistic applications of first order intuitionistic linear logic.Richard Moot & Mario Piazza - 2001 - Journal of Logic, Language and Information 10 (2):211-232.
Interpolation in fragments of classical linear logic.Dirk Roorda - 1994 - Journal of Symbolic Logic 59 (2):419-444.
Product-free Lambek calculus and context-free grammars.Mati Pentus - 1997 - Journal of Symbolic Logic 62 (2):648-660.
The Semantics and Proof Theory of Linear Logic.Arnon Avron - 1988 - Theoretical Computer Science 57 (2):161-184.
Substructural logics with Mingle.Norihiro Kamide - 2002 - Journal of Logic, Language and Information 11 (2):227-249.


Added to PP

23 (#501,637)

6 months
1 (#448,551)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Symmetric Categorial Grammar.Michael Moortgat - 2009 - Journal of Philosophical Logic 38 (6):681-710.

Add more citations

References found in this work

The Mathematics of Sentence Structure.Joachim Lambek - 1958 - Journal of Symbolic Logic 65 (3):154-170.
Quantales and (noncommutative) linear logic.David N. Yetter - 1990 - Journal of Symbolic Logic 55 (1):41-64.
Language in action.Johan Benthem - 1991 - Journal of Philosophical Logic 20 (3):225 - 263.

Add more references